Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 35, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 14, 2019, 7:49 PM MDT for Bernalillo County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2019, 7:49 PM MDT (01:49 UTC)
- Expired
- Sep 14, 2019, 10:03 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 20 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2328 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431
WGUS55 KABQ 150149
FFWABQ
NMC001-150445-
/O.NEW.KABQ.FF.W.0035.190915T0149Z-190915T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
749 PM MDT Sat Sep 14 2019
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
Bernalillo County in central New Mexico...
* Until 1045 PM MDT..
* At 747 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across portions of the northeast heights of
Albuquerque. These storms were moving to the southwest and west.
Flash flooding of arroyos and ditches will be occurring.
* Some locations that will experience flooding include...
Northeastern Albuquerque, southwestern Rio Rancho, Corrales, Los
Ranchos De Albuquerque, Paradise Hills, North Valley and Alameda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3522 10660 3521 10650 3511 10651 3513 10674
3522 10673
$$3 follow-up statements
158
WGUS75 KABQ 150217
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
817 PM MDT Sat Sep 14 2019
NMC001-150445-
/O.CON.KABQ.FF.W.0035.000000T0000Z-190915T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bernalillo-
817 PM MDT Sat Sep 14 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT FOR
BERNALILLO COUNTY...
At 812 PM MDT, Doppler radar indicated thunderstorms producing
torrential rains were shifting over central and western portions
of Albuquerque. Expect flash flooding of arroyos and ditches as
well as low spots.
Some locations that will experience flooding include...
Northeastern Albuquerque, southwestern Rio Rancho, Corrales, Los
Ranchos De Albuquerque, Paradise Hills, North Valley and Alameda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3522 10660 3521 10650 3511 10651 3513 10674
3522 10673
$$903
WGUS75 KABQ 150245
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
845 PM MDT Sat Sep 14 2019
NMC001-150445-
/O.CON.KABQ.FF.W.0035.000000T0000Z-190915T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bernalillo-
845 PM MDT Sat Sep 14 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT FOR
BERNALILLO COUNTY...
At 841 PM MDT, rain gauge reports across northern Albuquerque
indicated thunderstorms had produced very heavy rain over the warned
area. Many gauges across the northern parts of the city have
exceeded one inch of rain with localized amounts exceeding two
inches in the Academy Acres area. While storms have weakened
considerably, excessive and abrupt runoff will continue, and flash
flooding remains a threat.
Some locations that will experience flooding include...
Northeastern Albuquerque, southwestern Rio Rancho, Corrales, Los
Ranchos De Albuquerque, Paradise Hills, North Valley and Alameda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flash flooding.
Arroyos, streams and normally dry rivers can become raging killer
currents in a matter of minutes. Water in arroyos can travel many
miles and take hours to reach your location from upstream rain areas.
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely.
&&
LAT...LON 3522 10660 3521 10650 3511 10651 3513 10674
3522 10673
$$
Shoemake509
WGUS75 KABQ 150403
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
1003 PM MDT Sat Sep 14 2019
NMC001-150413-
/O.CAN.KABQ.FF.W.0035.000000T0000Z-190915T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bernalillo-
1003 PM MDT Sat Sep 14 2019
...THE FLASH FLOOD WARNING FOR BERNALILLO COUNTY IS CANCELLED...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3522 10660 3521 10650 3511 10651 3513 10674
3522 10673
$$
ShoemakeWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 5:53 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 14, 5:53 PM MDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 553 PM MDT Sat Sep 14 2019 .AVIATION... 00Z TAF CYCLE Shower and thunderstorm activity is primarily confined to central to southwestern parts of New Mexico with a few vigorous cells expected to persist into the early evening. Hail, gusty downburst winds, and brief heavy downpours will threaten. By late evening, precipitation is expected to morph into a more stratiform, or lighter and more continuous, variety over the southwestern mountains of New Mexico while most remaining areas observe an end to the precipitation overnight. High clouds will remain prevalent overnight and into the day Sunday with cloud bases steadily lowering in western New Mexico through Sunday afternoon. Widespread light rain will be possible in western New Mexico Sunday afternoon with isolated to scattered thunderstorms embedded and also found on the edges of the stratiform precipitation. MVFR to perhaps brief IFR conditions can be expected during heaviest downpours and where the lighter precipitation is most continuous. Occasional mountain obscurations will also be possible in southwestern New Mexico tonight, expanding to west central parts of the state Sunday afternoon. 52 && .PREV DISCUSSION...227 PM MDT Sat Sep 14 2019... .SYNOPSIS... Scattered to numerous showers and storms will favor the southwest mountains and west-central New Mexico today, with lesser activity stretching to the central mountain chain. This will continue Sunday shifting north toward the west-central highlands and Four Corners. While daytime highs across the west will be well below normal, overnight lows will remain well above normal. Conditions begin to dry out as storms shift to the northern mountains Monday, with dry and warmer conditions returning area wide Tuesday and Wednesday. A Pacific storm system passing well north of the region late week could trigger storm activity along and east of the central mountain chain by the end of the week. && .DISCUSSION... Tonight...The center of a warm-core low has moved up into the bootheel of southwest NM and will continue over the Gila NF/Mogollon Rim overnight. Numerous showers with scattered/numerous embedded thunderstorms will remain focused over this region with lesser activity stretching over the RGV and central mountain chain. PWAT values of 0.99" at ABQ and 1.34" at EPZ this morning continue to support efficient rain-producing storms with locally heavy rainfall. There is a marginal risk for flash flooding where the heaviest rainfall and training storms occur, but not overtly concerned for more widespread risk of flash flooding given the dry antecedent soil conditions in that area of the state. Sunday - Monday...The warm-core low slowly moves further north toward the Four Corners Sunday. Showers will likely continue across much of western NM Sunday morning with more thunderstorm activity later in the afternoon. The risk of any flash flooding looks to remain marginal given the dry antecedent conditions there. Models continue to show the warm-core low opening up and becoming absorbed into a larger southwest flow pattern by Monday. Pops have trended drier with a faster ejection of the system with storms favoring the northern mountains. Well below normal temperatures across the west warm back up a bit Monday as the system departs, enhancing instability. This, combining with remnant low-mid level moisture across the west could support scattered strong storms Monday afternoon over the west producing locally heavy rainfall. This will be dependent on preceding cloud cover clearing out. Long Range...Conditions warm up and dry out Tuesday and Wednesday with southeast return flow keeping the east from completely drying out moisture-wise. Any afternoon storms will be hard to come by with the lack of any forcing. Daytime highs will be near normal over the west, and 5-10F above normal over the eastern plains Tue-Wed. There is some hope for some remnant moisture from TC Kiko to be spun up into the desert southwest ahead of an approaching Pacific low moving into the western CONUS Thu. The GFS and ECMWF vary widely with how much with the GFS on the wetter end and the ECMWF not supporting it at all. Only left a slight chance mention of PoPs over the west as a result Thu. The aforementioned Pacific storm system looks to move through the northern Rockies Fri into the weekend. This dynamic forcing coupled with southeast return flow still bringing Gulf moisture into southeastern NM could support some storm activity along and east of the central mountain chain during this time. Confidence remains low this far out. 24/RJH && .FIRE WEATHER... Showers and thunderstorms will continue this afternoon and evening across central and western NM, except northwest of a Gallup to Chama line. Northwest of this line, dry air remains in place. Moisture will increase in this area overnight, and good to excellent humidity recoveries are expected area wide. A disturbance moving northward along the NM/AZ border late tonight through Sunday will bring additional potential for wetting rain across western and central NM. Scattered thunderstorms will persist on Monday as well across these same areas. Meanwhile, breezy to locally windy conditions will prevail across the east, especially northeast Sunday and Monday. Drier air moves in on Tuesday and Wednesday, limiting precipitation chances. Temperatures will be near to below normal through Monday, before slowly climbing toward the end of the week. An upper level trough moving across the Intermountain West may produce additional storms across NM toward the end of the week, but confidence is low at this time. Localized areas of poor ventilation will be possible across western NM through Monday due to poor mixing from the cloud cover and storms. Vent rates should generally improve toward the end of the week. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 14, 7:33 AM MDT, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 733 AM MDT Sat Sep 14 2019 NMZ501>540-151100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 733 AM MDT Sat Sep 14 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will develop late this morning and persist through the evening hours. Locally heavy rainfall will be possible, especially across the southwest and west central mountains. Small hail and gusty outflow winds will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous thunderstorms are expected again on Sunday and Monday across western and central New Mexico as a disturbance moves northward from Mexico. Locally heavy rainfall is possible, which may result in flash flooding over recent burn scars. A few storms may also produce small hail and wind gusts to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 34
In the hours before
Special weather statement, Sep 14, 3:14 PM MDT, 4 hours 35 minutes before
Special Weather Statement National Weather Service Albuquerque NM 314 PM MDT Sat Sep 14 2019 NMZ519-520-142145- Lower Rio Grande Valley-Middle Rio Grande Valley/Albuquerque Metro Area- 314 PM MDT Sat Sep 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VALENCIA AND NORTH CENTRAL SOCORRO COUNTIES UNTIL 345 PM MDT... At 314 PM MDT, Doppler radar was tracking a strong thunderstorm over Rio Communities, or near Belen, moving west at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm along with heavy rain. Locations impacted include... Belen, Jarales, Los Trujillos-Gabaldon, Casa Colorada, Rio Communities, Los Chaves, Rio Communities North and Adelino. This includes Interstate 25 between Mile Markers 183 and 199. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3465 10657 3450 10665 3456 10698 3481 10687 TIME...MOT...LOC 2114Z 111DEG 13KT 3461 10669
Local storm report, Sep 14, 3:25 PM MDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT SAT SEP 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 2 SSE CEDRO 35.00N 106.34W
09/14/2019 E0.90 INCH BERNALILLO NM SOCIAL MEDIA
&&
EVENT NUMBER ABQ201902384
RJHSpecial weather statement, Sep 14, 4:27 PM MDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
427 PM MDT Sat Sep 14 2019
NMZ507-508-520-142300-
Southwest Mountains-West Central Highlands-Lower Rio Grande Valley-
427 PM MDT Sat Sep 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VALENCIA AND NORTH
CENTRAL SOCORRO COUNTIES UNTIL 500 PM MDT...
At 426 PM MDT, Doppler radar was tracking a strong thunderstorm over
Bernardo, or 15 miles south of Belen, moving west at 55 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm along with heavy rain and frequent and dangerous cloud to
ground lightning.
Locations impacted include...
Veguita, Bernardo, La Joya, Las Nutrias, Sabinal, Abeytas and
Contreras.
This includes Interstate 25 between Mile Markers 169 and 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3463 10724 3460 10710 3458 10710 3458 10701
3452 10675 3434 10676 3432 10727
TIME...MOT...LOC 2226Z 093DEG 46KT 3444 10686Special weather statement, Sep 14, 4:43 PM MDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
443 PM MDT Sat Sep 14 2019
NMZ507-142315-
West Central Highlands-
443 PM MDT Sat Sep 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CIBOLA COUNTY UNTIL
515 PM MDT...
At 443 PM MDT, Doppler radar was tracking a strong thunderstorm near
Mesita, or near Laguna Pueblo, moving north at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm along with heavy rain and frequent and dangerous cloud to
ground lightning.
Locations impacted include...
Laguna Pueblo, Mesita, Cubero, New Laguna, Paraje, Paguate and
Encinal.
This includes Interstate 40 between Mile Markers 106 and 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3513 10745 3511 10743 3512 10741 3514 10742
3519 10722 3490 10719 3486 10740 3511 10754
TIME...MOT...LOC 2243Z 164DEG 12KT 3496 10732The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 6:36 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 114 min |
| Sep 14, 7:28 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.